Psycho-Babble Medication Thread 1094336

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Benedryl + Seroquel?

Posted by Sheilac on August 2, 2017, at 18:54:59

I've dropped my dose of Seroquel to 50mg. My muscle pain is gone and my body feels better. I hate to drop it, because I love the sleep I get with it. I'm hoping that I can slowly up it to 100mg. I'm wondering if I go slowly if I can dose back up to 100mg or even higher?

Does anyone know if rapid dosing was the cause of the muscle tightness & pain? Would taking Benedryl prevent the muscle tightness?

 

Re: Benedryl + Seroquel? Sheilac

Posted by SLS on August 6, 2017, at 5:54:01

In reply to Benedryl + Seroquel?, posted by Sheilac on August 2, 2017, at 18:54:59

> I've dropped my dose of Seroquel to 50mg. My muscle pain is gone and my body feels better. I hate to drop it, because I love the sleep I get with it. I'm hoping that I can slowly up it to 100mg. I'm wondering if I go slowly if I can dose back up to 100mg or even higher?

What's wrong with your sleep?

You are avoiding the Z drugs?

How is your sleep with 50 mg/day of Seroquel? The muscle pain is probably EPS. Perhaps there is another explanation that someone can offer. Either way, I personally would avoid a drug that produced that side effect at dosages that are necessary to gain a therapeutic effect.

You've tried trazodone already?

Maybe hydroxyzine?

Promethazine?

Cyproheptadine?

I would be reluctant to try full dosages of Remeron given your propensity for mania. However, 7.5-15.0 mg might work safely. Most people rave about its sleep-promoting effects.

> > Does anyone know if rapid dosing was the cause of the muscle tightness & pain?

I guess it's possible, but I wouldn't bet on it.

> Would taking Benedryl prevent the muscle tightness?

That's a good thought. I don't like the idea of masking EPS, though. It might hide the development of tardive dyskinesia. I don't know this for sure, but I think it is worth researching. I think you would be better off looking for another drug for sleep before deciding to commit yourself to Seroquel at higher dosages.

If I were in your position, I would try the slow titration of Seroquel as you suggested. You are already taking it. If this becomes problematic, I would look to try low-dosage Remeron or perhaps hydroxyzine.

Linkadge would be the right person to ask about low-dosage amitriptyline and the risk of mania. 25 mg might be okay.


- Scott

 

Re: Benedryl + Seroquel?

Posted by linkadge on August 23, 2017, at 17:16:49

In reply to Re: Benedryl + Seroquel? Sheilac, posted by SLS on August 6, 2017, at 5:54:01

Magnesium can be good for muscle tightness and may help insomnia / anxiety.

Linkadge

 

Re: Benedryl + Seroquel?

Posted by phidippus on October 7, 2017, at 15:40:43

In reply to Benedryl + Seroquel?, posted by Sheilac on August 2, 2017, at 18:54:59

I'd double check whether the Seroquel was causing the muscle pain. Bring the dosage back up and see if the problem persists. If it does, I would switch antipsychotics. Which ones have you been on?

Eric

 

Re: Benedryl + Seroquel?

Posted by SLS on October 8, 2017, at 12:44:08

In reply to Re: Benedryl + Seroquel?, posted by phidippus on October 7, 2017, at 15:40:43

> I'd double check whether the Seroquel was causing the muscle pain. Bring the dosage back up and see if the problem persists.

That's an excellent idea.


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.